Alert archive / Nebraska / Special Weather Statements in 2021

Special Weather Statement, NWS North Platte, NE

August 28, 2021Grant County, Nebraska

NWS North Platte, NE issued this special weather statement at Aug 28, 2021, 2:30 AM MDT for Grant County, Nebraska. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2021, 2:30 AM MDT (08:30 UTC)
Expired
Aug 28, 2021, 3:30 AM MDT
In force
60 min
Issued by
NWS North Platte, NE
Hail
0.50 in
Wind
50

County Grant County, NE

The radar

The North Platte radar (KLNX), 105 km from the middle of the area, began a volume at 08:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 8.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 386 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2021-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
386 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2794 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

529 
WWUS83 KLBF 280830
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
230 AM MDT Sat Aug 28 2021
 
NEZ022>024-035-094-280930-
Hooker NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
230 AM MDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northwestern Arthur,
south central Cherry, Grant, northwestern Hooker and northeastern
Garden Counties through 330 AM MDT...

At 230 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Ashby, or 21 miles northwest of Arthur, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects. Minor damage to outdoor objects is 
         possible.

Locations impacted include...
Hyannis, Ashby, Whitman, Carr Lake, Duluth, Bourquim Hill, Dominick
Lake, Swede Lake, Whitman Road crossing the North Branch of the
Middle Loup River, Pratt Lake, Spring Valley Lake and Weir.

This includes the following highways...
 Highway 2 between mile markers 136 and 172.
 Highway 61 between mile markers 139 and 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 4158 10200 4176 10229 4227 10166 4205 10125
TIME...MOT...LOC 0830Z 227DEG 22KT 4181 10196 

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

$$

Snively

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Aug 28, 12:01 AM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 28, 12:01 AM MDT, 2 hours 29 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
101 AM CDT Sat Aug 28 2021

.SHORT TERM...(This evening through Saturday night)
Issued at 240 PM CDT Fri Aug 27 2021

A quiet day across central and western Nebraska with abundant sunshine
early this afternoon. Expect quiet conditions to continue through tonight
though clouds will be on the increase especially over the Pine Ridge
and an isolated shower/rumble of thunder  may sneak in from the panhandle
to the sandhills ahead of a cold front approaching from the northwest.

The cold front will slowly move through Nebraska on Saturday with large
scale ascent from favorable position of the right rear quadrant of the
upper level jet and a vigorous short wave moving through the Dakotas.
However timing of best diurnal instability looks to make the front most
active late in the day/evening tomorrow. Ample bulk shear will be
present along the front and orientation of the vectors generally
parallel to the boundary expect a linear mode to convection. Overlap of
parameters evident in mesoscale ensemble guidance indicates best
potential for line segments with a damaging wind/large hail
threat along with some locally heavy rainfall will generally be
from around O'Niell back through North Platte toward Imperial and
east ward. There is good confidence in the overall scenario though
spread in guidance members lowers confidence in specifics
especially regarding westward extent of convection.

Expect improving conditions behind the front after the upper trof axis
pushes through and ends any lingering showers/thunder, followed by the
arrival of notably cooler air.

.LONG TERM...(Sunday through Friday)
Issued at 218 PM CDT Fri Aug 27 2021

Development of a trof over the Pacific northwest and arrival of Ida
along the central Gulf coast will amplify the ridge over the midwest.
So after a warm front pushes up through Nebraska Sunday night and
becomes stationary across the eastern part of the state, most of
central and western Nebraska will see above normal temperatures and
generally dry conditions through the first part of next week. Though it
is worth noting that convective complexes may develop upstream and
slide along the stationary front and create a very tight gradient
between wet and dry.

The axis of the upper ridge will slide to our east by Wednesday
as a more progressive less amplified flow regime becomes
established, resulting in cooler temperatures and a better chance
for thunderstorms through the latter part of next week.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1251 AM CDT Sat Aug 28 2021

A cool front works through the forecast area today, setting the
stage for a quick wind shift to northwesterly and thunderstorm
development. Ongoing showers and storms may affect northern
terminals (including KVTN) overnight, while more widespread
thunder is expected this afternoon and evening for central and
southwest Neb terminals (including KLBF). A stratus cloud deck
should also set in behind the front, resulting in lower ceilings.
Winds will be gusty at times this afternoon.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...MBS
LONG TERM...MBS
AVIATION...Snively
Hazardous weather outlook, Aug 27, 2:32 PM MDT, 11 hours 58 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
332 PM CDT Fri Aug 27 2021

NEZ004>010-022>029-035>038-056>059-069>071-094-282045-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
332 PM CDT Fri Aug 27 2021 /232 PM MDT Fri Aug 27 2021/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Thunderstorms are expected to develop along a cold front late
Saturday afternoon and evening. Some storms may be strong to
severe. The greatest threat for severe storms is along and east of
a line from Imperial to North Platte to O'Neill. Damaging winds
and large hail are the main threats. Localized heavy rainfall is
also possible.

Thunderstorms are possible Sunday night through Monday night,
mainly over northeastern portions of the outlook area. At this
time, the threat for severe storms is low.

Thunderstorms are also possible Wednesday afternoon through
Thursday. At this time, the threat for severe storms is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected today or tonight across the
outlook area.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Aug 28, 12:36 AM MDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service North Platte NE
1236 AM MDT Sat Aug 28 2021

NEZ004-022-023-035-280715-
Sheridan NE-Grant NE-Arthur NE-Garden NE-
1236 AM MDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northwestern Arthur,
western Grant, central Garden and southeastern Sheridan Counties
through 115 AM MDT...

At 1236 AM MDT, Doppler radar was tracking a strong thunderstorm 16
miles east of Crescent Lake National Wildlife Refuge, or 21 miles
northeast of Oshkosh, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hyannis, Ashby, Crescent Lake National Wildlife Refuge, Rackett,
Dogtown Flats, Finnegan Lake, Swede Lake, Deer Lake, Britton Lake,
Kincaid Lake, Wild Horse Flats, Mumper, Bingham, Bourquim Hill,
Dominick Lake, Jerry Lake, Adams Flats and Sugar Loaf Hill.

This includes the following highways...
 Highway 2 between mile markers 120 and 148.
 Highway 61 between mile markers 143 and 159.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4154 10204 4147 10244 4166 10252 4214 10220
      4196 10159
TIME...MOT...LOC 0636Z 214DEG 28KT 4167 10211

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, Aug 28, 1:14 AM MDT, 1 hour 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
114 AM MDT Sat Aug 28 2021

NEZ004-022>024-035-094-280800-
Sheridan NE-Hooker NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
114 AM MDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of northwestern Arthur,
western Cherry, Grant, northwestern Hooker, Garden and southeastern
Sheridan Counties through 200 AM MDT...

At 113 AM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from 22 miles southwest of Medicine Lake to near
Hyannis to 6 miles north of Oshkosh. Movement was northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Oshkosh, Hyannis, Medicine Lake, Whitman, Ashby, Crescent Lake
National Wildlife Refuge, Speckel Meir Lake, Duluth, Dogtown Flats,
Dipping Vat Meadow, Swede Lake, Deer Lake, Britton Lake, Intersection
of Highway 61 and Survey Valley Road, Richardson Lake, Mumper,
Bourquim Hill, Indian Hill, Whitman Road crossing the North Branch of
the Middle Loup River and Adams Flats.

This includes the following highways...
 Highway 20 between mile markers 118 and 125.
 Highway 2 between mile markers 121 and 168.
 Highway 61 between mile markers 138 and 222.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4222 10201 4287 10198 4287 10125 4212 10125
      4127 10233 4159 10264 4173 10264
TIME...MOT...LOC 0713Z 219DEG 38KT 4247 10173 4196 10176 4150 10234

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, Aug 28, 1:35 AM MDT, 55 minutes before
Special Weather Statement
National Weather Service North Platte NE
235 AM CDT Sat Aug 28 2021

NEZ005-094-280800-
Eastern Cherry NE-Western Cherry NE-
235 AM CDT Sat Aug 28 2021

...An area of strong thunderstorms will impact portions of
northeastern Cherry County through 300 AM CDT/200 AM MDT/...

At 234 AM CDT/134 AM MDT/, automated observations reported strong
thunderstorms over northeast Cherry County, moving northeast at 45
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Automated weather observations.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Valentine, Kilgore, Nenzel, Valentine National Wildlife Refuge,
Merritt Reservoir, Crookston, Wood Lake, Highway 97 crossing the
North Loup River, Steer Creek Campground, Sparks, Anderson Bridge
State Wildlife Management Area, Smith Falls State Park, Schlagel
Creek State Wildlife Management Area, Highway 97 crossing the
Niobrara River, Big Alkali Lake State Wildlife Management Area and
Highway 83 crossing Goose Creek.

This includes the following highways...
 Highway 20 between mile markers 165 and 222.
 Highway 97 between mile markers 90 and 141.
 Highway 83 between mile markers 176 and 222.
 Highway 12 between mile markers 1 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4237 10022 4235 10117 4300 10116 4299 10021
TIME...MOT...LOC 0734Z 221DEG 38KT 4274 10058

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Snively
Special weather statement, Aug 28, 1:59 AM MDT, 31 minutes before
Special Weather Statement
National Weather Service North Platte NE
259 AM CDT Sat Aug 28 2021

NEZ004-005-022>024-035-094-280830-
Sheridan NE-Hooker NE-Eastern Cherry NE-Grant NE-Arthur NE-
Western Cherry NE-Garden NE-
259 AM CDT Sat Aug 28 2021

...Strong thunderstorms will impact portions of northwestern Arthur,
south central Cherry, Grant, northwestern Hooker, central Garden and
southeastern Sheridan Counties through 330 AM CDT/230 AM MDT/...

At 258 AM CDT/158 AM MDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 19 miles north of Mullen to
6 miles south of Crescent Lake National Wildlife Refuge. Movement was
northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hyannis, Lisco, Whitman, Ashby, Crescent Lake National Wildlife
Refuge, Duluth, Dogtown Flats, Swede Lake, Deer Lake, Britton Lake,
Richardson Lake, Mumper, Marsh Flat, Bourquim Hill, Whitman Road
crossing the North Branch of the Middle Loup River, Adams Flats,
Pratt Lake, Sevenmile Hill, Sugar Loaf Hill and Carr Lake.

This includes the following highways...
 Highway 2 between mile markers 129 and 183.
 Highway 61 between mile markers 137 and 171.
 Highway 97 between mile markers 68 and 107.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4262 10068 4215 10084 4130 10261 4139 10261
      4140 10264 4174 10264 4175 10267 4177 10267
TIME...MOT...LOC 0758Z 223DEG 28KT 4232 10104 4164 10241

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

Snively
Local storm report, Aug 28, 2:02 AM MDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
302 AM CDT SAT AUG 28 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0226 AM     TSTM WND GST     VALENTINE               42.87N 100.55W
08/28/2021  M64 MPH          CHERRY             NE   ASOS

            HEAT BURST OBSERVED BY KVTN ASOS. THUNDERSHOWERS IN THE
            VICINITY.

&&

SNIVELY
Special weather statement, Aug 28, 2:30 AM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
230 AM MDT Sat Aug 28 2021

NEZ022>024-035-094-280930-
Hooker NE-Grant NE-Arthur NE-Western Cherry NE-Garden NE-
230 AM MDT Sat Aug 28 2021

...A strong thunderstorm will impact portions of northwestern Arthur,
south central Cherry, Grant, northwestern Hooker and northeastern
Garden Counties through 330 AM MDT...

At 230 AM MDT, Doppler radar was tracking a strong thunderstorm 14
miles south of Ashby, or 21 miles northwest of Arthur, moving
northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hyannis, Ashby, Whitman, Carr Lake, Duluth, Bourquim Hill, Dominick
Lake, Swede Lake, Whitman Road crossing the North Branch of the
Middle Loup River, Pratt Lake, Spring Valley Lake and Weir.

This includes the following highways...
 Highway 2 between mile markers 136 and 172.
 Highway 61 between mile markers 139 and 175.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4158 10200 4176 10229 4227 10166 4205 10125
TIME...MOT...LOC 0830Z 227DEG 22KT 4181 10196

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH

Snively

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 27, 11:56 PM MDTSpecial Weather StatementLBFGarden49 min
Aug 28, 12:36 AM MDTSpecial Weather StatementLBFGarden, Grant39 min
Aug 28, 1:14 AM MDTSpecial Weather StatementLBFGarden, Grant46 min
Aug 28, 1:35 AM MDTSpecial Weather StatementLBFCherry25 min
Aug 28, 1:45 AM MDTSevere Thunderstorm WarningLBFCherry45 min
Aug 28, 1:59 AM MDTSpecial Weather StatementLBFGarden, Grant31 min
Aug 28, 2:27 AM MDTSevere Thunderstorm WarningLBFCherry, Keya Paha33 min
Aug 28, 2:32 AM MDTSpecial Weather StatementLBFCherry58 min
Aug 28, 2:58 AM MDTSpecial Weather StatementLBFKeya Paha62 min
Aug 28, 3:29 AM MDTSpecial Weather StatementLBFHooker61 min
Aug 28, 3:59 AM MDTSpecial Weather StatementLBFCherry46 min
Aug 28, 6:04 AM MDTSpecial Weather StatementLBFCherry56 min
Aug 28, 7:49 AM MDTSpecial Weather StatementLBFGrant41 min
Aug 28, 11:39 AM MDTSpecial Weather StatementLBFKeya Paha36 min
Aug 28, 12:24 PM MDTSpecial Weather StatementLBFBoyd51 min
Aug 28, 12:53 PM MDTSevere Thunderstorm WarningLBFBoyd, Holt37 min
Aug 28, 3:17 PM MDTSevere Thunderstorm WarningLBFCuster43 min
Aug 28, 3:46 PM MDTSpecial Weather StatementLBFFrontier44 min
Aug 28, 4:02 PM MDTSpecial Weather StatementLBFCuster43 min
Aug 28, 4:12 PM MDTSpecial Weather StatementLBFLincoln33 min
Aug 28, 4:25 PM MDTSpecial Weather StatementLBFLoup50 min
Aug 28, 4:29 PM MDTSevere Thunderstorm WarningLBFCuster46 min
Aug 28, 4:30 PM MDTSpecial Weather StatementLBFFrontier30 min
Aug 28, 4:37 PM MDTSpecial Weather StatementLBFBlaine38 min
Aug 28, 4:46 PM MDTSevere Thunderstorm WarningLBFBlaine, Garfield, Holt, Loup, Rock59 min
Aug 28, 5:15 PM MDTSevere Thunderstorm WarningLBFCuster45 min
Aug 28, 5:16 PM MDTSpecial Weather StatementLBFLogan29 min
Aug 28, 5:18 PM MDTSpecial Weather StatementLBFCuster42 min
Aug 28, 5:21 PM MDTSevere Thunderstorm WarningLBFCuster, Logan39 min
Aug 28, 5:35 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFBlaine, Custer, Garfield, Holt, Loup, Rock40 min
Aug 28, 5:42 PM MDTSpecial Weather StatementLBFFrontier33 min
Aug 28, 5:57 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFGarfield, Loup48 min
Aug 28, 5:57 PM MDTSevere Thunderstorm WarningLBFCuster, Logan48 min

Nearby

Special Weather Statements in Nebraska, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.